How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Owen Your Own Question
Dr Owen
Dr Owen, Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board certified Ob/Gyn
18703594
Type Your OB GYN Question Here...
Dr Owen is online now

Hi, the last couple of months Ive been having some brown

Resolved Question:

Hi, the last couple of months I've been having some brown vaginal discharge. The discharge is not just streaked, it is completely coloured brown.
My gp has ruled out all infections and has done a pelvic examination and discovered a very small cervical ectropion. I also have post coital bleeding which my gp thinks is down to the ectropion.
Is brown or bloody discharge a symptom of cervical ectropion?
I am 23 years old with 3 children, my oldest is 8.
Submitted: 3 years ago.
Category: OB GYN
Expert:  Dr Owen replied 3 years ago.

Dr Owen :

Hello

Dr Owen :

Yes it is a symptom of ectropion - and ALL ectropion is NOT a concern or something to worry about.

Dr Owen :

All Ectropion is the exposure of the inside of your cervix - and hence it bleeds easily - and that is FINE - not a major concern.

Dr Owen :

To help this - if you are not already taking a birth control with estrogen - I would suggest that, such as taking Loestrin pill, or even the Nuvaring in the vagina.

Dr Owen :

I hope that helps

Dr Owen :

If you have more questions ,please ask

Dr Owen :

Thank you

Customer: Hi thanks, XXXXX XXXXX ectropion is very common, although was not aware that it caused bloody discharge, also in excessive amounts, and always bloody.
Dr Owen :

yes and if you are not on an estrogen containing birth control - then that would help

Dr Owen :

if you are already on that - then using an estrogen such as Vagifem 2 to 3 times per week will help

Customer: I am currently only using the implanon
Dr Owen :

OR you can get this cauterized to help this

Dr Owen :

The Implanon IS progesterone ONLY - NOT estrogen - sorry

Dr Owen :

and Honestly that can make things worse for ectropion - and I would suggest switching to another form of birth control to help this

Customer: Ok that's all I needed to know. Thanks
Dr Owen :

you are welcome

Dr Owen :

Please click on Excellent

Dr Owen :

that is how justanswer credits me

Dr Owen :

thank you

Dr Owen :

Have a good day

Dr Owen and other OB GYN Specialists are ready to help you